Alert archive / California / Wind Advisories in 2008

Wind Advisory 9, NWS Phoenix, AZ

February 20, 2008

NWS Phoenix, AZ issued this wind advisory at Feb 20, 2008, 4:07 AM PST. It took effect at Feb 20, 2008, 12:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2008, 4:07 AM PST (12:07 UTC)
In effect from
Feb 20, 2008, 12:00 PM PST
Expired
Feb 20, 2008, 7:00 PM PST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 201207
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
507 AM MST WED FEB 20 2008

CAZ032-033-210300-
/O.NEW.KPSR.WI.Y.0009.080220T2000Z-080221T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
407 AM PST WED FEB 20 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY IN SOUTHEAST
CALIFORNIA FROM 12 NOON TODAY TO 7 PM PST THIS EVENING.

STRONG WINDS FROM THE WEST WILL DEVELOP THIS EVENING AS A STRONG
PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT SWEEP EAST ACROSS THE
AREA. WINDS WILL DECREASE BY LATE TONIGHT AS THE LOW PRESSURE SYSTEM
MOVES EAST AWAY FROM THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

ELLIS
2 follow-up statements
000 
WWUS75 KPSR 201211 CCA
NPWPSR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
510 AM MST WED FEB 20 2008

CAZ032-033-210300-
/O.COR.KPSR.WI.Y.0009.080220T2000Z-080221T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
410 AM PST WED FEB 20 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY
FOR IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY IN SOUTHEAST
CALIFORNIA FROM 12 NOON TODAY TO 7 PM PST THIS EVENING.

STRONG WINDS FROM THE WEST WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING...AS A STRONG PACIFIC LOW PRESSURE SYSTEM AND COLD
FRONT SWEEP EAST ACROSS THE AREA. WINDS WILL DECREASE BY LATE TONIGHT
AS THE LOW PRESSURE SYSTEM MOVES EAST AWAY FROM THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

ELLIS
000 
WWUS75 KPSR 210305
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
805 PM MST WED FEB 20 2008


CAZ032-033-210415-
/O.EXP.KPSR.WI.Y.0009.000000T0000Z-080221T0300Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
705 PM PST WED FEB 20 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY ISSUED EARLIER FOR IMPERIAL AND PARTS OF EASTERN 
RIVERSIDE COUNTY EXPIRED AT 7 PM PST. STRONG WIND GUSTS THAT
DEVELOPED WEDNESDAY MORNING AND AFTERNOON HAD DIMINISHED BELOW WIND
ADVISORY CRITERIA AT 7 PM PST. HOWEVER...A GUSTY WEST WINDS IN THE 15
TO 30 MPH RANGE WILL CONTINUE UNTIL MIDNIGHT...THEN DIMINISH FURTHER
INTO THE 10 TO 15 MPH RANGE TOWARD MORNING.

$$

HV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 20, 3:51 AM PST, 16 minutes earlier.

Area forecast discussion, Feb 20, 3:51 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
451 AM MST WED FEB 20 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT FROM CALIFORNIA WILL
BRING COOLER WEATHER AND A CONSIDERABLE AMOUNT OF CLOUDINESS ACROSS
THE AREA TODAY. IT WILL ALSO BRING WINDY WEATHER TO SOUTHEAST
CALIFORNIA THIS AFTERNOON AND THIS EVENING...AND A CHANCE OF SHOWERS
MAINLY TO SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BY
TONIGHT WITH SOME SNOW IN THE HIGHER ELEVATIONS LATE TONIGHT. A
CONSIDERABLE AMOUNT OF CLOUDINESS OVER MOST OF THE AREA IS EXPECTED
TO OBSCURE THE TOTAL ECLIPSE OF THE MOON THIS EVENING. ANOTHER
PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING A SLIGHT CHANCE OF
SHOWERS MAINLY TO NORTH PORTIONS AND THE HIGHER TERRAIN FRIDAY AND
FRIDAY NIGHT. A WARMING TREND IS EXPECTED TO BEGIN THIS WEEKEND WITH
MOSTLY CLEAR NIGHTS AND SUNNY WARMER DAYS EARLY NEXT WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH THURSDAY...
CONSIDERABLE MAINLY MID AND HIGH LEVEL CLOUDINESS WAS MOVING EAST
ACROSS THE AREA WELL BEFORE SUNRISE EARLY THIS MORNING. THIS
CLOUDINESS WAS WELL AHEAD OF A PACIFIC LOW PRESSURE SYSTEM LOCATED
NEAR THE NORTHERN CALIFORNIA COAST. THE LOW PRESSURE SYSTEM WILL
MOVE SOUTHEAST TO NEAR THE SOUTHERN CALIFORNIA/SOUTHERN NEVADA AND
ARIZONA BORDER BY LATE THIS AFTERNOON...THEN EAST ACROSS ARIZONA
TONIGHT. THE ASSOCIATED COLD FRONT IS EXPECTED TO MOVE EAST ACROSS
SOUTHEAST CALIFORNIA THIS AFTERNOON...SOUTHWEST AND SOUTH-CENTRAL
ARIZONA TONIGHT.

THE LOW PRESSURE AND COLD FRONTAL SYSTEM WILL BRING WINDY WEATHER TO
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA BY THIS
AFTERNOON AND THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
THIS AFTERNOON INTO THIS EVENING. THIS SYSTEM WILL ALSO BRING COOLER
WEATHER ACROSS THE ENTIRE AREA TODAY.

MOST OF THE SIGNIFICANT MOISTURE WITH THIS SYSTEM IS JUST AHEAD OF
THE LOW PRESSURE SYSTEM ITSELF. THUS...THE MAIN CHANCE OF SHOWERS IS
EXPECTED TONIGHT MAINLY IN THE NORTH PORTIONS OF OUR AREA AND IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA. RAINFALL
AMOUNTS ARE EXPECTED TO RANGE BETWEEN A TENTH OF AN INCH AND A THIRD
OF AN INCH IN THE SOUTH-CENTRAL ARIZONA DESERT AREAS INCLUDING THE
GREATER PHOENIX AREA WITH THE HIGHEST AMOUNTS NORTH AND EAST OF
PHOENIX...AND FROM A QUARTER TO HALF AN INCH IN THE HIGHER TERRAIN
NORTH AND EAST OF PHOENIX. THE SNOW LEVEL IS EXPECTED TO LOWER TO
NEAR 5 THOUSAND FEET WITH UP TO A COUPLE OF INCHES OF SNOW LATE
TONIGHT.

A CONSIDERABLE AMOUNT OF CLOUDINESS OVER MOST OF THE AREA IS EXPECTED
TO OBSCURE THE TOTAL ECLIPSE OF THE MOON THIS EVENING.

AS HAS BEEN THE CASE LATELY WITH THIS SPLIT FLOW/SOUTHERN JETSTREAM
WEATHER PATTERN...A SIGNIFICANT AMOUNT OF UNCERTAINTY EXISTS BEYOND
A DAY OR SO. NEVERTHELESS...ANOTHER PACIFIC LOW PRESSURE SYSTEM IS
EXPECTED TO BRING A SLIGHT CHANCE OF SHOWERS MAINLY TO NORTH PORTIONS
OF THE AREA AND THE HIGHER TERRAIN FRIDAY AND FRIDAY NIGHT. PARTLY
CLOUDY SKIES ARE EXPECTED THURSDAY BETWEEN THE LOW PRESSURE SYSTEMS
WITH JUST A SLIGHT CHANCE OF SHOWERS IN THE EARLY MORNING MAINLY
NORTH AND EAST OF PHOENIX.

&&

.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
MEDIUM RANGE MODELS KEEP THE NEXT BIG SYSTEM COMING ONSHORE SATURDAY
NIGHT INTO SUNDAY. MOST OF THE ENERGY AND MOISTURE WILL LARGELY PASS
TO THE NORTH OF THE PHOENIX AREA...AND THERE MAY BE ANOTHER WEAKER
SYSTEM RACING THROUGH OUR CWA BEFORE THAT TIME. I WILL RETAIN A
SLIGHT CHANCE OF SHOWERS ALONG WITH BELOW AVERAGE MAX TEMPS DURING
THE WEEKEND. FINALLY...BY MONDAY AND TUESDAY THE STRONG UPPER RIDGE
WILL BUILD INTO THE SOUTHWEST FOR DRY AND WARMER WEATHER. ECMWF AND
GFS PRETTY CLOSE ON THE TIMING AND STRENGTH OF THE RIDGE AXIS.

&&

AVIATION...
FEBRUARY 20 1200 GMT (FEBRUARY 20 0500 MST)

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KYUM/KIPL/KBLH AIRPORTS.
AN APPROACHING STORM SYSTEM WILL BRING CLOUDS AND STRONG WINDS TODAY
AND THIS EVENING. A COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST
CALIFORNIA BETWEEN 20Z AND 00Z...RESULTING IN GUSTY WINDS AND CLOUD
BASES TEMPORARILY LOWERING TO NEAR 5 THSD FEET. THE STRONGEST WINDS
WILL LIKELY BE LOCATED AT KIPL AND POINTS WESTWARD...WITH THE PEAK
WIND GUSTS UP TO 35 KTS POSSIBLE BETWEEN 20Z AND 03Z. KBLH AND KYUM
MAY SEE WIND GUSTS UP TO 25 KTS BETWEEN 22Z AND 04Z.

SOUTH CENTRAL AZ...INCLUDING KPHX...KDVT...KSDL...KIWA...AND KGYR
AIRPORTS. A COLD FRONT WILL BE APPROACHING WEDNESDAY EVENING WITH A
FRONTAL PASSAGE THROUGH KPHX AFTER 00Z THU. CLOUD BASES WILL LOWER
IN THE WAKE OF THE COLD FRONT. THERE WILL BE A CHANCE OF SCATTERED
SHOWERS AS WELL...MAINLY BETWEEN 00Z AND 06Z THURSDAY...FOR THE
PHOENIX METRO AREA AND POINTS TO THE NORTH AND EAST. CIGS COULD
POTENTIALLY LOWER TO NEAR 5 THSD FEET IN AREAS OF SHOWERS. EXPECT
ANY SHOWERS TO BE OUT OF THE AREA AFTER 08 UTC WITH CLOUDS MOVING
OUT OF THE AREA.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...WIND ADVISORY EASTERN RIVERSIDE COUNTY AND IMPERIAL COUNTY...
     ZONES 32 AND 33 FROM 12 NOON PST TODAY UNTIL 7 PM PST THIS
     EVENING.
&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...ELLIS
LONG TERM...SIPPLE
AVIATION...VASQUEZ

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.